Hydrochlorothiazide kidney damage

Common Questions and Answers about Hydrochlorothiazide kidney damage

diovan

1398693 tn?1343684738 I forgot to mention I do have stage 2 kidney damage which GFR of 60
Avatar m tn I'm so glad to find an online community of others with MSK! I'm a 34 year old female, and have had kidney stones since I was 16. At 19, they repaired a ureter defect and said that I wouldn't have stones again. During pregnancy a few years later, I had stones again, so badly they had to perform a cystoscopy and place a stent when I was 5 months along- that was one miserable pregnancy.
Avatar n tn Diuretics such as hydrochlorothiazide and calcium channel blockers such as verapamil are acceptable to use with a horseshoe kidney. This information is provided for general medical information purposes only. Please consult your physician for diagnostic and treatment options pertaining to your specific medical condition. More individualized care is available through our department at the Henry Ford Hospital and its suburban locations (I-800-653-6568). Sincerely; HFHS M.D.
Avatar n tn Re: Horseshoe Kidney/Blood in Urine HFHS M.D.
Avatar f tn Has anyone ever stopped Allopurinol and Hydrochlorothiazide? I had a rather large staghorn kidney stone about 2 years ago and I was tested and placed on these two medications. I started having very low B12 levels and I asked my Urologist if the Allopurinol could be causing this? I was having to take two B12 shots a month just to stay feeling well and cognitive. He said, it was rare but he didn't have a problem trying to get off of it.
1165078 tn?1338655745 I've been on Keppra for over 3 yrs now, other than gain weight as soon as I was put on the drug, I've had numerous UTI's and kidney infec. as well as Kidney stones, I reduced my dosage by half (1000mg/day down to 500mg/day) over a period of 4 months last yr, still szr free, and blood levels come back with in therapeutic range (something my Neuro can't quite explain yet isn't making me go back up to the 1000mg/day). But I'm having more kidney issues.. am I alone on this?
Avatar m tn A better calcium channel blocker to use in you would be amlodipine (rather than diltiazem) as it works to lower blood pressure much more effectively. The HCTZ (hydrochlorothiazide) is a good blood pressure medication and would certainly be reasonable to continue as long as your kidney function and lab tests for electrolytes are ok. If you have blurry vision, headaches, chest pain, or shortness of breath with blood pressure that high, you need to get to an emergency room ASAP!
Avatar m tn A better calcium channel blocker to use in you would be amlodipine (rather than diltiazem) as it works to lower blood pressure much more effectively. The HCTZ (hydrochlorothiazide) is a good blood pressure medication and would certainly be reasonable to continue as long as your kidney function and lab tests for electrolytes are ok. If you have blurry vision, headaches, chest pain, or shortness of breath with blood pressure that high, you need to get to an emergency room ASAP!
1243333 tn?1296446902 High blood pressure is not good for the heart and can lead to decreased function and an increase in angina. Your blood pressure should really be less than 140/90 and if you have diabetes or chronic kidney disease it should be less than 130/80. If you aren't on the maximal dose of Norvasc which is 10mg and the highest dose of Valturna then your physicians should probably start another bp agent such as Hydrochlorothiazide or increase the cattapress patch. Why are you on spironolactone?
Avatar m tn I just today had a doctor prescribe hydrochlorothiazide to me. I filled the prescription and then came home and phoned my oldest friend in the world, a 59 yr old Internal Medicine specialist to talk to him about it. His initial reaction was, and I quote, "I wouldn't take that stuff!".
1398693 tn?1343684738 Since the beginning of this year I have been getting pretty ill. I would feel ok one minute than the next I would have some diarrhea and some vomiting most recently I had a lot of vomiting diarrhea and when I get these episodes I would sweat profusely and get verry weak and tired.
1668318 tn?1306416764 OK my Dr put me on these medications Hydrochlorothiazide/Spironolactone and having me weigh my self daily and i am wondering whats going on... I know i should ask more questions but Dr.s kind of intimidate me!!!! I know my creatinine is 1.33 and my gfr is 53 what ever that means grrrrrrr.........
Avatar n tn Feeling numbness in your toes can be caused by problems with blood circulation, injury, nerve damage or even disease. However, this could also be due to some medications such as the combination of lisinopril and hydrochlorothiazide that is used to treat high blood pressure. Lisinopril is in a group of drugs called angiotensin converting enzyme (ACE) while Hydrochlorothiazide is in a class of diuretics.
Avatar m tn I suspect it was out-of-control hypertension which caused her kidney function to deteriorate. I measured her BP at 200/110 several occasions over the weekend. She says she was stressed out on weekends. But her resting BP on weekdays was still around 160/100. I don't know what her internist has been doing but they apparently thought her hypertension was under control. She stopped taking Hydrochlorothiazide 25mg, something she was on, a while ago.
Avatar n tn All of my blood work came back normal, but my calcium level in a 24 hour urine test showed 366. He put me on Forteo and hydrochlorothiazide. 4 months later, my calcium level is still high at 353. He thinks I've stopped taking the hctz, but I haven't missed a dose. I'd like to talk to him, but he's out on med leave. He said at my initial visit that I most likely have some sort of kidney defect and I've never properly absorbed calcium.
Avatar m tn Hi All, I have been suffering form Hypertension for Past 3 months .I feel giddiness . I went to cardiologist and When I was diagnosed , I had BP around 160/110 and Pulse rate 93 BPM. I took ECG and reading was normal. I gave all the blood test which Includes Kidney profile, Glucose & LDL & HDL. Everything is normal. My doctor prescribed me telmisartan 40 Mg . I took that for one month and later revisited same doctor. Pressure was around 150/100 again.
278016 tn?1220191104 I have been having multiple health problems for four years shortly after having mono, and kidney stones which were a year and a half apart. Focusing on the kidneys they are constantly sore. When I eat certain foods, especially salty foods, i urinate even more frequently, and leak urine. I have been to a urologist and my bladder is perfectly healthy.
Avatar f tn I was diagnosed with MSK last December. I've been struggling with kidney stones for over a year. Urologist did a 24 hr. urine collection which showed hypercalcemia (elevated calcium in blood) and extreme hypercalciuria (elevated calcium in urine). She though it pointed to hyperparathyroidism.
Avatar n tn I have been on Coreg, Enapril and Hydrochlorothiazide, for the past three years. During this time my legs have started tingling and feet are so sensitive, I can hardly wear shoes. My legs feel cold all the time and pains in my toes when walking sometimes. My knees hurt really bad also. I have been reading about side effects of the Three medications I take, they all mention side effects of pain like the ones I have experienced.
Avatar n tn I have been taking hydrochlorothiazide 25mg daily now for 11 months and still have problems with a rash and sunlight. I talked to my doctor about this and he still thinks I need this med along with the other 2 hypertension meds I take (tenormin and zestril). I wear long sleeve shirts while I am out in the sunlight but my face still gets very itchy and red even with a hat on. The rash is on my arms and alittle on my legs. It really flares up at times and drives me crazy.
Avatar f tn I was placed on potassium citrate and hydrochlorothiazide but the medicines have horrific side effects. Also, has anyone experienced elevated blood glucose levels and elevated LFT's after taking these medications?
Avatar n tn Stop Atenolol under a Doctors care?? If the Doctor was competent he would not have prescribed it in the first place. I'm on Atenolol 25 mg for about 1 year for Blood Pressure due to Poly Cystic Kidney Disease, to keep the blood pressure down, together with Hydrochlorothiazide 25 mg. I had to go to the Emergency for intense Head Rush, and pain in my left arm.